Alert archive / Ohio / Tornado Warnings in 2019

Tornado Warning 16, NWS Wilmington, OH

April 25, 2019Darke County, Ohio

NWS Wilmington, OH issued this tornado warning at Apr 25, 2019, 9:16 PM EDT for Darke County, Ohio. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 25, 2019, 9:16 PM EDT (01:16 UTC)
Expired
Apr 25, 2019, 9:45 PM EDT
In force
29 min
Issued by
NWS Wilmington, OH
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Darke County, OH

The radar

The Cincinnati radar (KILN), 127 km from the middle of the area, began a volume at 01:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2019-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 345 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2019-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
345 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
1108 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
272 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

426 
WFUS51 KILN 260116
TORILN
OHC037-260145-
/O.NEW.KILN.TO.W.0016.190426T0116Z-190426T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wilmington OH
916 PM EDT THU APR 25 2019

The National Weather Service in Wilmington has issued a

* Tornado Warning for...
  Northwestern Darke County in west central Ohio...

* Until 945 PM EDT.
    
* At 915 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Union City, moving northeast at 25 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Union City, Eldora Speedway, North Dayton, Rose Hill and Cosmos. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4035 8472 4032 8462 4020 8481 4033 8480
      4035 8478
TIME...MOT...LOC 0115Z 217DEG 20KT 4024 8483 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
2 follow-up statements
685 
WWUS51 KILN 260127
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
927 PM EDT THU APR 25 2019

OHC037-260145-
/O.CON.KILN.TO.W.0016.000000T0000Z-190426T0145Z/
Darke OH-
927 PM EDT THU APR 25 2019

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
NORTHWESTERN DARKE COUNTY...
    
At 926 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Union City, moving northeast at 25 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
North Dayton and Rose Hill. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

To report severe weather, go to our website at weather.gov/iln and
submit your report via social media, when you can do so safely.

&&

LAT...LON 4035 8472 4033 8466 4027 8480 4033 8480
      4035 8478
TIME...MOT...LOC 0126Z 217DEG 20KT 4029 8478 

TORNADO...RADAR INDICATED
HAIL...0.00IN

$$
853 
WWUS51 KILN 260137
SVSILN

Severe Weather Statement
National Weather Service Wilmington OH
937 PM EDT THU APR 25 2019

OHC037-260147-
/O.EXP.KILN.TO.W.0016.000000T0000Z-190426T0145Z/
Darke OH-
937 PM EDT THU APR 25 2019

...THE TORNADO WARNING FOR NORTHWESTERN DARKE COUNTY WILL EXPIRE AT
945 PM EDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.  However gusty
winds are still possible with this thunderstorm.

Please report previous tornadoes, wind damage or hail to the National
Weather Service by going to our website at weather.gov/iln and
submitting your report via social media.

LAT...LON 4035 8472 4033 8466 4027 8480 4033 8480
      4035 8478
TIME...MOT...LOC 0137Z 217DEG 20KT 4034 8473 

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at Apr 25, 7:43 PM EDT, 1 hour 33 minutes earlier.

Area forecast discussion, Apr 25, 7:43 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
743 PM EDT Thu Apr 25 2019

.SYNOPSIS...
Showers and a few thunderstorms will be possible through
tonight as a low pressure system moves through the Ohio Valley.
A cold front will push east across the area on Friday with a
drier, cooler air mass moving into the region behind it. Another
low pressure system will bring additional rain chances to the
area later Saturday afternoon into Saturday night.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
A warm front is pushing north into our area this afternoon and
currently looks to be up to about the Ohio River. To the north
of this, we are continuing to see some occasional rain showers
persist across much of our northern fa.

Mid level energy moving out of the mid Mississippi Valley will
help a developing surface low pressure system lift northeast
across the Ohio Valley through tonight. This will be accompanied
by a strengthening 40 knot low level jet that will rotate up
across our area through this evening/overnight. This will allow
for the shower activity to become more widespread as we head
into this evening and tonight. Some weak instabilities will
also be in place across the area into tonight so will continue
with a mention of some embedded thunderstorms, mainly into this
evening. As the low lifts northeast across the area, a trailing
cold front will push in from the northwest late tonight with
perhaps a decreasing trend in pcpn coverage across our far west
late.

The NAM/ CMC and several of the 12Z higher res models are
suggesting some heavier rain swaths with some localized amounts
of 2 to 3 inches possible. The GFS and the ECMWF are not as
aggressive, with the ECMWF keeping the heaviest swath to our
northwest. FFG is on the higher side with 6 hour guidance
generally in the 2 to 2.5 inch range. Considered going with a
flood watch across parts of our northwest to account for this.
However, with some uncertainty between the models in the
location of the heaviest swaths and the latest RAP and HRRR
continuing to shift farther to the northwest, have opted to hold
off on a watch. That being said, think there is potential to see
a fair amount of flood advisory type issues tonight and will
continue to mention this threat in the HWO.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
The mid/upper level trough axis will shift off to the east
through the day on Friday with the surface low shifting off to
our northeast and the cold front moving east of our area. This
will lead to a decreasing trend in pcpn from west to east as we
progress through the day. As drier air moves in, we will also
see at least some partial clearing work in from the west through
the afternoon. In developing low level CAA behind the front,
winds will be on the increase and become gusty. Have trended a
little closer to the more mixy GFS, with wind gusts in the 30 to
35 mph range possible. Highs on Friday will be in the upper 50s
to lower 60s.

Mainly clear skies are expected for Friday night with lows
ranging from the upper 30s in the north to the lower 40s in the
south. It does look like the gradient will help keep the winds
up enough through the night to limit any frost development
across the north Friday night.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
An unsettled weather pattern will be in place for this weekend and
into next week with multiple systems moving through the region.

Although dry conditions will start out the day on Saturday an
approaching low pressure system will bring precipitation chances to
the region beginning during the afternoon hours on Saturday.
Precipitation will taper off Sunday morning.  Instability is limited
during this time and therefore generally kept any thunder mention
out of this time period or at a minimum.

Clouds will decrease for Sunday evening into the first part of
Sunday night.  There is the potential for some frost across central
Ohio if winds decrease for a long enough period of time.  At time
point limited frost mention to central Ohio and kept it patchy.

The dry weather for Sunday night will be short lived as
precipitation chances move back into the region for Monday and
remain in place through the week.  Warmer temperatures will be in
place during this time with highs generally in the 60s in 70s.  A
few 80 degree temperatures will also be possible near and south of
the Ohio River on Wednesday and Thursday.  There is at least some
instability each day and therefore have a thunder mention in the
forecast as well.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
Flight conditions will be affected by weather associated with
low pressure moving from Central Indiana to Northwest Ohio.
Showers and thunderstorms will be accompanied by IFR
visibilities, and wind gusts as high as 35 knots this evening at
CVG and LUK. Thunderstorms may decrease in strength overnight,
while showers increase in coverage, and MVFR ceilings become
widespread.

As the low lifts north on Friday, winds from the northwest will
increase in speed with gusts over 30 knots. VFR should arrive
Friday afternoon as high pressure moves closer, while wind
speeds gradually subside by Friday evening.

OUTLOOK...MVFR conditions will be possible on Saturday night
into Sunday morning.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...JGL
LONG TERM...Novak
AVIATION...Coniglio
Hazardous weather outlook, Apr 25, 4:30 AM EDT, 16 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
430 AM EDT Thu Apr 25 2019

INZ050-058-059-066-073>075-080-KYZ089>099-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-260830-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-
Pendleton-Bracken-Robertson-Mason-Hardin-Mercer-Auglaize-Darke-
Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-Madison-
Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-Pickaway-
Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-Clermont-Brown-
Highland-Adams-Pike-
430 AM EDT Thu Apr 25 2019

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.
A strong upper level system will bring the chance of moderate to
heavy precipitation to the region through tonight. This will lead to
the potential for isolated flooding issues as rainfall amounts
between 1.50 and 2 inches are possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ100-OHZ088-260830-
Lewis-Scioto-
430 AM EDT Thu Apr 25 2019

This Hazardous Weather Outlook is for Northeast Kentucky and South
Central Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 25, 7:57 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Wilmington OH
757 PM EDT THU APR 25 2019

INZ074-075-080-KYZ089>091-094-095-260030-
Switzerland IN-Ohio IN-Dearborn IN-Boone KY-Carroll KY-Owen KY-
Gallatin KY-Grant KY-
757 PM EDT THU APR 25 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT OHIO...SOUTHERN
DEARBORN...SWITZERLAND...EASTERN CARROLL...BOONE...NORTHWESTERN
GRANT...CENTRAL OWEN AND GALLATIN COUNTIES UNTIL 830 PM EDT...

At 757 PM EDT, radar indicated strong thunderstorms along a line
extending from 7 miles south of Dillsboro to 7 miles southwest of
Owenton, moving northeast at 60 mph.

STORM HAZARDS INCLUDE...
Winds to 50 mph...
Very heavy rain...

Locations impacted include...
Cincinnati, Florence, Lawrenceburg, Greendale, Aurora, Walton, Rising
Sun, Hidden Valley, Oakbrook, Burlington, Union, Crittenden, Dry
Ridge, Vevay, Warsaw, Owenton, Dillsboro, Shawnee, Kentucky Speedway
and Wilmington.

This includes the following Interstates...
 I-71 in Kentucky between mile markers 48 and 77.
 I-75 in Kentucky between mile markers 161 and 166, and between mile
markers 170 and 182.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3843 8493 3846 8492 3843 8495 3852 8500
      3851 8502 3855 8500 3857 8504 3893 8517
      3893 8513 3896 8513 3921 8482 3911 8482
      3915 8474 3910 8466 3892 8460 3880 8462
      3879 8456 3876 8455 3842 8488
TIME...MOT...LOC 2357Z 219DEG 54KT 3892 8510 3846 8494
Special weather statement, Apr 25, 8:15 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Wilmington OH
815 PM EDT THU APR 25 2019

OHZ054-055-260045-
Madison OH-Franklin OH-
815 PM EDT THU APR 25 2019

...A STRONG THUNDERSTORM WILL AFFECT WEST CENTRAL FRANKLIN AND
EASTERN MADISON COUNTIES UNTIL 845 PM EDT...

At 815 PM EDT, radar indicated a strong thunderstorm near London,
moving northeast at 30 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...
Penny size hail...

Locations impacted include...
London, Jefferson, West Jefferson, Lake Darby, Lafayette, Newport,
Interstate 70 at US Route 42, Georgesville, Madison Lake and Lilly
Chapel.

This includes I-70 in Ohio between mile markers 78 and 89.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3976 8344 3982 8352 4008 8330 3994 8314
TIME...MOT...LOC 0015Z 221DEG 28KT 3983 8343
Local storm report, Apr 25, 8:29 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
829 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0828 PM     HAIL             3 E LONDON              39.89N 83.38W
04/25/2019  M0.50 INCH       MADISON            OH   TRAINED SPOTTER

&&

JEG
Local storm report, Apr 25, 8:50 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
850 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     TSTM WND DMG     1 SW BENHAM             38.97N 85.25W
04/25/2019                   RIPLEY             IN   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTS ONE HOUSE DESTROYED AT 700 SOUTH
            AND LEMON ROAD AND A LARGE TREE AND POWER POLES DOWN ON
            WEST COUNTY ROAD 800 SOUTH. THE DAMAGE WAS REPORTED ALONG

            A SOUTHWEST TO NORTHEAST PATH. TIME ESTIMATED FROM RADAR.

&&

JEG
Local storm report, Apr 25, 9:06 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
906 PM EDT THU APR 25 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND DMG     HAMILTON                39.40N 84.56W
04/25/2019                   BUTLER             OH   PUBLIC

            20 FT TALL TREE WITH A 1-2 FT BASE FELL DOWN.

&&

JEG
Special weather statement, Apr 25, 9:07 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wilmington OH
907 PM EDT THU APR 25 2019

OHZ070-071-077-078-260145-
Hamilton OH-Clermont OH-Warren OH-Butler OH-
907 PM EDT THU APR 25 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN
HAMILTON...SOUTHEASTERN BUTLER...NORTHWESTERN CLERMONT AND WARREN
COUNTIES UNTIL 945 PM EDT...

At 907 PM EDT, radar indicated strong thunderstorms along a line
extending from West Chester to Montgomery to Concorde Hills, moving
northeast at 50 mph.

STORM HAZARDS INCLUDE...
Winds to 45 mph...

Locations impacted include...
Mason, Lebanon, Springboro, Sharonville, Monroe, Blue Ash, Loveland,
Montgomery, Madeira, Milford, West Chester, Mariemont, Waynesville,
Terrace Park, Morrow, Camp Dennison, Highpoint, Remington, Plainville
and Concorde Hills.

This includes the following Interstates...
 I-71 in Ohio between mile markers 13 and 40.
 I-75 in Ohio between mile markers 19 and 26.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3958 8418 3958 8410 3954 8405 3941 8399
      3913 8436 3921 8438 3932 8444
TIME...MOT...LOC 0107Z 217DEG 44KT 3932 8440 3926 8436 3919 8434

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 8:15 PM EDTSpecial Weather StatementILNMadison30 min
Apr 25, 9:07 PM EDTSpecial Weather StatementILNWarren38 min
Apr 25, 10:02 PM EDTTornado WarningILNDarke13 min
Apr 25, 10:14 PM EDTTornado WarningILNDarke31 min
Apr 25, 10:43 PM EDTTornado WarningILNDarke, Mercer32 min
Apr 25, 10:47 PM EDTSpecial Weather StatementILNFranklin28 min
Apr 25, 11:21 PM EDTAreal Flood AdvisoryILNAuglaize, Darke, Mercer3 hr
Apr 26, 2:43 AM EDTAreal Flood WarningILNAuglaize, Darke, Mercer60 hr
Apr 26, 3:09 AM EDTRiver Flood WarningILNHamilton4 hr
Apr 26, 10:25 AM EDTRiver Flood WarningILNAdams10 hr
Apr 26, 11:34 AM EDTFlash Flood WarningILNAuglaize3 hr

Nearby

Tornado Warnings in Ohio, 2019Every tornado warning in 2019Tornadoes in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.